Intracranial Hypertension Syndrome Revealing Cerebral Thrombophlebitis in a Patient treated for Breast Cancer by Tamoxifen after Chemotherapy
- *Corresponding Author:
- Dr. Karima Oualla
Department of medical oncology
Hassan II university hospital Fez, Morocco
Tel: 00 212 676 61 02 67
E-mail: [email protected]
Received Date: June 27, 2011; Accepted Date: September 05, 2011; Published Date: September 13, 2011
Citation: Oualla K, Arifi S, Tizniti S, El Mesbahi O (2011) Intracranial Hypertension Syndrome Revealing Cerebral Thrombophlebitis in a Patient treated for Breast Cancer by Tamoxifen after Chemotherapy. J Cancer Sci Ther 3: 195-196. doi:10.4172/1948-5956.1000087
Copyright: © 2011 Oualla K, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Cancer is a major risk factor for thromboembolic disease. This risk is increased by the therapies applied including hormone therapy. We report a case of a 54 years old patient, postmenopausal, treated for breast cancer who presented an intracranial hypertension syndrome 15 months after starting Tamoxifen. A brain scan with injection of contrast was performed and revealed a left lateral sinus thrombophlebitis extended to the ipsilateral jugular vein. Curative anticoagulation was started the same day of diagnosis with low molecular weight heparin. Symptoms were improved 5 days after starting anticoagulation.